Alert archive / Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 43, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 26, 2001, 5:57 PM EDT for Patrick County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2001, 5:57 PM EDT (21:57 UTC)
- Expired
- Jul 26, 2001, 8:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Patrick County, VA
The radar
The Roanoke radar (KFCX), 39 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 262159 FFWRNK VAC141-270000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 557 PM EDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... PATRICK COUNTY IN SOUTHWEST VIRGINIA * UNTIL 800 PM EDT. * AT 555 PM EDT...THE SHERIFFS OFFICE REPORTED THAT ANGLIN CREEK HAD COME OUT OF ITS BANKS AND HAD CLOSED ANIMAL CLINIC ROAD EAST OF THE TOWN OF STUART. RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN OVER THE AREA...AND THAT AN ADDITIONAL INCH OF RAIN MAY FALL THROUGH 700 PM. ANGLIN CREEK WILL REMAIN OUT OF ITS BANKS...AND OTHER SMALL CREEKS AROUND STUART MAY ALSO FLOOD. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. RELAY YOUR REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1 8 6S 6 2 1 5 4 3 2 4. .END $$ 06
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:45 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 26, 3:45 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED PRELIMINARY CCF... NATIONAL WEATHER SERVICE BLACKSBURG, VA 345 PM EDT THU JUL 26 2001 ETA/AVN CONTINUE TO SHOW SIGNFICANT DIFFERENCES IN HOW FAR SOUTH FRONT MAKES IT AND EXTENT OF BRIEF DRYING BEHIND THE FRONT. HAVE LEANED TOWARD THE ETA/NGM WITH LOWER POPS THAN MAV AFTER TONIGHT. COLD FRONT CURRENTLY SAGGING SLOWLY SOUTHWARD AND LIES FROM ACY TO DCA TO CKB...VERY CLOSE TO ETA 18Z POSITION. SO FAR RAINFALL HAS NOT BEEN A PROBLEM IN THE FA. SOME ENHANCEMENT IS EXPECTED DURING THE AFTERNOON BUT SO FAR AREA OF RAIN HAS BEEN BROKEN TO OUR WEST. MODELS NOT QUITE AS GENEROUS WITH DYNAMICS THIS AFTERNOON AND EVENING. MUCH WEAKER H2 DIVERGENCE IN RIGHT ENTRANCE REASON WILL LIMIT RAINFALL INTENSITY ALSO. WITH FFG RELATIVELY HIGH...HAVE DECIDED TO LET FFA EXPIRE AT 4 PM. BY MIDDAY FRIDAY FRONT IS SOUTH OF FA...BUT LOW AND MID LEVEL RH REMAINS HIGH...ESPECIALLY ACROSS THE SOUTHERN TWO THIRDS. WILL KEEP LOW CHC POPS IN THE FAR NORTH EARLY...AND EVERYWHERE ELSE THROUGHOUT THE DAY. MOISTURE SURGES BACK DURING LATE FRIDAY NIGHT AND SATURDAY WITH A BETTER CHANCE OF SHOWERS ESPECIALLY OVER THE WEST. IN THE EXTENDED...HAVE KEPT CHC POPS IN THROUGH MONDAY WITH PLENTY OF MOISTURE AND WEAK WAVES SLIDING THROUGH...THEN DRY THEREAFTER. FCSTID = 8 ROA 68 77 65 78 / 60 30 30 30 LYH 67 76 63 78 / 60 30 30 30 DAN 69 79 65 80 / 50 30 30 30 BLF 64 76 61 74 / 70 30 30 50 LWB 62 75 60 74 / 70 30 30 50 BCB 64 76 61 74 / 60 30 40 50 TNB 66 76 61 75 / 60 50 50 50 .RNK... NC...NONE. VA...NONE. WV...NONE.
In the hours before
Special weather statement, Jul 26, 2:39 PM EDT, 3 hours 18 minutes before
VAZ032-262000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 239 PM EDT THU JUL 26 2001 ...THUNDERSTORMS WITH HEAVY RAINS POSSIBLE THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS PATRICK COUNTY THIS AFTERNOON. SOME OF THE STRONGER STORMS COULD PRODUCE A BRIEF PERIOD OF HEAVY RAIN AND A WIND GUST TO 40 MPH. RAINFALL UP TO TWO INCHES IS POSSIBLE THROUGH 5:00 PM. DRIVERS SHOULD WATCH FOR PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS ESPECIALLY NEAR STUART. A BAND OF HEAVIER RAIN COULD REACH THE CRITZ AREA BY 4:00 PM.
Nearby
Flash Flood Warnings in Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.